Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 6, 2020, 3:05 PM MDT for 12 counties in New Mexico. It took effect at May 7, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2020, 3:05 PM MDT (21:05 UTC)
- In effect from
- May 7, 2020, 12:00 PM MDT
- Expired
- May 7, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2762 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965 WWUS85 KABQ 062105 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 305 PM MDT Wed May 6 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .A Pacific front will bring windy, unstable and extremely dry conditions to the area Thursday. Many hours of single digit humidity are forecast across a majority of northern and central New Mexico. Lower elevations to mid slope areas absent of snow pack will be susceptible to large fire growth. NMZ101>104-106>108-071300- /O.UPG.KABQ.FW.A.0013.200507T1800Z-200508T0200Z/ /O.NEW.KABQ.FW.W.0017.200507T1800Z-200508T0200Z/ Northwest Plateau-North Central Mountains-Northeast Highlands- Northeast Plains-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- 305 PM MDT Wed May 6 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northwest Plateau, Northeast Highlands and Plains, Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, North Central Mountains and the East Central Plains Thursday afternoon and evening. * 20 FOOT WINDS...Northwest 20 to 35 mph with occasional gusts to near 40 or 45 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ105-109-071300- /O.NEW.KABQ.FW.W.0017.200507T1800Z-200508T0200Z/ Northwest Highlands-West Central Highlands- 305 PM MDT Wed May 6 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Thursday. * AREA AND TIMING...Northwest and West Central Highlands. * 20 FOOT WINDS...Northwest 20 to 35 mph with occasional gusts to near 40 or 45 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
2 follow-up statements
279 WWUS85 KABQ 070854 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 254 AM MDT Thu May 7 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .A Pacific front will bring windy, unstable and extremely dry conditions to the area today. Many hours of single digit humidity are forecast across a majority of northern and central New Mexico. Lower elevations to mid slope areas absent of snow pack will be susceptible to large fire growth. NMZ101>109-080200- /O.CON.KABQ.FW.W.0017.200507T1800Z-200508T0200Z/ Northwest Plateau-North Central Mountains-Northeast Highlands- Northeast Plains-Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 254 AM MDT Thu May 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * AREA AND TIMING...Northwest Plateau, Northeast Highlands and Plains, Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, North Central Mountains and the East Central Plains this afternoon and evening. * 20 FOOT WINDS...West-Northwest 20 to 30 mph with occasional gusts to near 45 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
550 WWUS85 KABQ 080153 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 753 PM MDT Thu May 7 2020 NMZ101>109-080300- /O.EXP.KABQ.FW.W.0017.000000T0000Z-200508T0200Z/ Northwest Plateau-North Central Mountains-Northeast Highlands- Northeast Plains-Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 753 PM MDT Thu May 7 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... While low humidities may continue, strong west to northwest winds will continue to decrease after sunset. A strong backdoor cold front will move through the eastern plains tonight, further limiting critical fire weather conditions by bringing cooler temperatures and an increase in low-level moisture. Therefore, the Red Flag Warning will be allowed to expire at 8 PM MDT. $$ 15
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 6, 12:09 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 6, 12:09 PM MDT, 2 hours 56 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Albuquerque NM 1209 PM MDT Wed May 6 2020 .AVIATION... 18Z TAF CYCLE Low level southerly flow will increase today ahead of an approaching upper level trough. Strong afternoon heating and instability with a thin layer of mid level moisture may lead to a few virga showers near the RGV and around Colfax County aft 22Z. This activity will move quickly east with erratic/gusty winds as the main threat. South winds will remain breezy overnight across eastern NM with LLWS likely from KROW to KTCC. Winds will turn west to northwest Thursday morning and increase quickly by 18Z. Guyer && .PREV DISCUSSION...249 AM MDT Wed May 6 2020... .SYNOPSIS... Warmer temperatures return to all areas today under sunny sky. Temperatures warm to near record levels again Thursday thanks in part to strong west winds. Strongest winds are forecast from the southern Sangre de Cristos south to Clines Corners and Vaughn. A strong cold front remains on track to move through the state Thursday night and Friday. Much cooler air will result in high temperatures much cooler Friday. Warmer weather returns Saturday and Sunday with a chance for showers and thunderstorms Sunday afternoon and evening. A trend toward wetter and cooler weather is expected early next week. && .DISCUSSION... .SHORT TERM (TODAY THROUGH THURSDAY)... A low amplitude upper level ridge will shift east over the area today, bringing warmer temperatures with highs forecast to be 10-15 degrees above normal across central and western NM. A few late day virga showers are possible between the Sangres and the TX/OK borders and may produce strong/erratic wind gusts. An upper level trough/low will eject out of the northern/central Rockies Thursday and steer stronger winds aloft over NM along with a very dry airmass. A Wind Advisory may be required for the eastern highlands, but otherwise winds should remain just below advisory threshold. Downslope winds will send temperatures flying up into the 90s to near 100 across the east central and southeast plains. LONG TERM...(THURSDAY NIGHT THROUGH )... A stout backdoor cold front plows through eastern NM Thursday night with significant cooling along with areas of upslope stratus clouds from the east slopes of the central mountain chain (Sangre de Cristo/ Sandia/Manzano/Sacramento Mountains) to the TX line by sunrise Friday. High temperatures on Friday will range from 20 to 28 F cooler than Thursday's highs across eastern NM and between 5 to 15 degrees cooler central and west. High temperatures rebound Saturday underneath rising 500mb heights and weakening northwest flow aloft as a ridge of high pressure approaches from the west. Meanwhile at the surface, another backdoor cold front moves into eastern NM late-day Saturday, pushing west of the central mountain chain Saturday night. At the same time, low level moisture is increasing across southern and central AZ. Return southeasterly low-level flow sets up Sunday and brings in Gulf moisture from the southeast while south and southwest winds just off the deck bring in Pacific moisture from AZ. The increased moisture is forecast to combine with daytime heating for a round of showers and thunderstorms Sunday afternoon and evening. A weak upper-level trough is forecast to keep showers and thunderstorms going Sunday night and especially Monday. High temperatures return to near average by Monday thanks to increased clouds and precip. 11/33 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS THURSDAY... A warmer/drier and more unstable day is forecast, but winds will remain below critical threshold. Thursday still looks like a slam- dunk critical fire weather day for much of northern and central NM, with deep atmospheric mixing, strong/gusty winds, unstable conditions and many hours of single digit humidity. Will keep the Fire Weather Watch as-is for now. A backdoor front will slide southwest across the area Friday and provide some relief, but hot, dry and unstable conditions will remain west of the Continental Divide. Another backdoor front will reinforce the eastern plains Saturday, while hot, dry and unstable conditions expand east to include much of central NM. Moisture and chances for wetting rain will trend up Sun/Mon as a weak shortwave trough moves east across the region. Dry westerlies will punch in Tuesday and critical fire weather conditions may return by Wednesday. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for the following zones... NMZ101>104-106>108. &&
Hazardous weather outlook, May 6, 2:49 PM MDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 249 PM MDT Wed May 6 2020 NMZ201>241-072100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 249 PM MDT Wed May 6 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Windy, unstable and extremely dry conditions are forecast Thursday when a Pacific front pushes through. A Red Flag Warning is in effect Thursday, due to increasing potential for critical fire weather conditions, and a Wind Advisory east of the central mountain chain along Interstate 40. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 31
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:29 PM MDT | Wind Advisory | ABQ | Bernalillo, Cibola, Colfax, Curry, De Baca, Guadalupe and 14 more | 41 hr |
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.